Indiana, 2007Hail and Damaging Winds in Indiana, August 19, 2007
August 19, 2007 · NWS IND · 20 events in 7 counties and zones
Severe weather moved through central Indiana on August 19, 2007. The main threats were damaging thunderstorm winds and hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $136,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe weather moved through central Indiana on August 19, 2007. The main threats were damaging thunderstorm winds and hail. Multiple trees and power lines were down in addition to structural damage and damage to vehicles.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 19, 5:48 PM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 19, 5:48 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
648 PM EDT SUN AUG 19 2007
.AVIATION...DISCUSSION FOR 00Z TAFS.
WARM FNT REMAINS JUST N OF THE FA THIS EVE AND IS EXPECTED TO STAY
THERE OR MOVE A LITTLE N. BULK OF THE PRECIP HAS BEEN OCCURING N OF
THE FNT WITHIN 310K UPGLIDE AND CONDENSATION PRES DEFICITS LESS THAN
30 MB. BASES ON MODEL DATA AND RADAR TRENDS...THE MORE WIDESPREAD
RAINFALL WL CONT TO REMAIN N OF THE FA UNTIL TOMORROW AFTERNOON WHEN
THE REMANTS OF ERIN MOV ACRS. PIECES OF ENERGY MOVING ACRS FM ERIN
WL KEEP A FEW RWS AND POSSIBLY TRWS AROUND TNGT ESP AT LAF. IN
FACT...STG TRW ACRS WARREN CO AT 2247Z LOOKS LIKE IT MAY CLIP LAF IN
THE 00Z-02Z TIME FRAME. OTHERWISE...VFR CIGS RULED S OF THE FNT AND
LIKE THE MOS WHICH KEEPS IT THAT WAY. ALSO...DONT EXPECT FOG WITH
AT LEAST A FAIRLY THICK AC DECK EXPECTED OVERNGT.
&&
.PREV DISCUSSION...
FORECAST FOCUS IS ON CHANCES FOR RAIN UNTIL MID WEEK.
AT 18Z A WARM FRONT WAS ACROSS NORTHERN SECTIONS OF THE FORECAST
AREA /FA/. REMNANTS OF ERIN WERE ACROSS OK. MOST TSRA ACTIVITY WAS
NORTH OF THE WARM FRONT ACROSS NORTHERN IL...IN...AND OH.
MODELS IN FAIR AGREEMENT. NO MODEL WAS DOING VERY WELL WITH PRECIP
ACROSS NRN IN...AND ALL HAD SOME ISSUES INITIALIZING REMNANTS OF
ERIN. ALSO...MODELS ALSO SUFFER SOME FEEDBACK ISSUES /PRECIP
BULLSEYES FOR EXAMPLE/...MOST NOTABLY THE GFS BY 42 HOURS. WILL USE
A BLEND OF MODELS TAKING OUT FEEDBACK ISSUES.
BEST FRONTOGENETIC FORCING WILL REMAIN TO THE N OF THE FA
TONIGHT...CLOSER TO THE FRONT. CURRENT RADAR TRENDS ARE TAKING
MOISTURE ACROSS MO NE INTO NRN IL THEN E ACROSS NRN IN. THIS WILL
LIKELY CONTINUE AS UPPER FLOW SUPPORTS THIS MOVEMENT. THUS HIGHEST
POPS TONIGHT WILL BE ACROSS NRN PARTS OF THE FA. ISENTROPIC UPGLIDE
WILL CONTINUE THROUGHOUT THE NIGHT ACROSS THE FA...SO THREAT FOR
SHOWERS WILL EXIST EVERYWHERE. WILL GO LIKELY POPS ACROSS AREAS
NORTH OF INDIANAPOLIS...WITH SOME CATEGORICAL POPS IN THE FAR NRN
FA. CHANCE POPS LOOK BEST ELSEWHERE. HEAVY RAIN THREAT LOOKS TO BE
CONFINED TO AREAS N OF THE FA CLOSER TO STRONG FRONTOGENESIS. CLOUDS
AND INCREASING SURFACE DEWPOINTS WILL KEEP TEMPS NEAR MAV NUMBERS.
ON MONDAY UPPER TROF /REMNANTS OF ERIN/ WILL MOVE ACROSS THE FA.
PRECIPITATION EFFICIENCIES INCREASE DURING THE DAY AS AMPLE MOISTURE
MOVES IN WITH THE SYSTEM. OVERALL SYNOPTIC FORCING INCREASES AS WELL
WITH THE UPPER TROF. THUS FEEL LIKELY POPS LOOK BEST ACROSS MOST OF
THE FA. WITH RAIN EXPECTED SEE NO REASON TO CUT MAV POPS IN THE
CATEGORICAL RANGE ACROSS LAF AREA SO WILL GO CATEGORICAL THERE.
TEMPERATURES WILL BE TRICKY AS ANY BREAKS IN THE CLOUDS/SHOWERS WILL
LEAD TO A QUICK RISE IN TEMPS. TEMPS TODAY ARE IN THE UPPER 80S
WHERE THE SUN BROKE THRU FOR A TIME. THUS THE WARM MAV CANNOT BE
COMPLETELY RULED OUT. WITH THE UNCERTAINTY WILL COMPROMISE BETWEEN
WARM MAV AND COOLER MET MOST AREAS.
SYSTEM EXITS MONDAY NIGHT. WILL GO LIKELY POPS ERN FA AND CHANCE WRN
FA AS SYSTEM PULLS OUT. ON TUESDAY NO STRONG FORCING AROUND BUT
ATMOSPHERE WILL BE UNSTABLE AND SUSCEPTIBLE TO ANY WAVE IN THE FLOW
ALOFT. WILL CONTINUE CHANCE POPS.
UPPER RIDGE WILL BEGIN TO DOMINATE THE WEATHER BY WEDNESDAY...SO
HAVE CONTINUED DRY AND HOT FORECAST FOR THEN. COLD FRONT TRIES TO
WORK ACROSS FA BY THE END OF THE WEEK AND SHOULD SUCCEED BY SUNDAY
AS RIDGE GETS PUSHED SOUTH.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...CS
AVIATION...MK
Hazardous weather outlook, Aug 19, 2:43 PM EST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
343 PM EDT SUN AUG 19 2007
INZ021-028>031-035>043-201945-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-
343 PM EDT SUN AUG 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN SECTIONS OF CENTRAL
INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE THROUGH THE NIGHT. HEAVY RAIN WILL BE
THE PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY. SOME OF THE STORMS
MAY BE STRONG ON MONDAY WITH HEAVY RAIN AND GUSTY WINDS THE
PRIMARY THREATS.
ADDITIONAL STORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH SATURDAY
NIGHT.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ044>049-051>057-060>065-067>072-201945-
PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
343 PM EDT SUN AUG 19 2007 /243 PM CDT SUN AUG 19 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE THROUGH THE NIGHT. SOME STORMS MAY
PRODUCE HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS ARE POSSIBLE ON MONDAY AND TUESDAY. SOME OF THE STORMS MAY
BE STRONG ON MONDAY WITH HEAVY RAIN AND GUSTY WINDS THE PRIMARY
THREATS.
ADDITIONAL STORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY NIGHT FOR
MUCH OF THE AREA.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.
HEAT INDEX VALUES MAY APPROACH 100 DEGREES DURING THE AFTERNOON ON
WEDNESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
Thunderstorm Wind, Montgomery
- When
- August 19, 7:19 PM EST
- Where
- Montgomery County, Linden
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.180, -86.900
Trees were reported down along State Road 231 due to damaging thunderstorm winds.
Thunderstorm Wind, Tippecanoe
- When
- August 19, 7:30 PM EST
- Where
- Tippecanoe County, 1 mi E of Romney
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.250, -86.881
Trees and power lines were down due to damaging thunderstorm winds.
Thunderstorm Wind, Boone
- When
- August 19, 8:12 PM EST
- Where
- Boone County, Elizaville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.120, -86.370
Trees were reported down near SR 47 between SR 39 and US 421.
Thunderstorm Wind, Hancock
- When
- August 19, 9:15 PM EST
- Where
- Hancock County, Mt Comfort
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.830, -85.920
Damaging thunderstorm winds estimated at 75 MPH moved 38 trailers at an RV dealership, destroying four. One trailer left a hole in the side of the dealership's body shop building.
Thunderstorm Wind, Hancock
- When
- August 19, 9:15 PM EST
- Where
- Hancock County, Mt Comfort
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 39.830, -85.920
Trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Hancock
- When
- August 19, 9:30 PM EST
- Where
- Hancock County, 5 mi NW of Greenfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.831, -85.847
Two trees were reported down due to damaging thunderstorm winds.
Hail, Henry
- When
- August 19, 10:20 PM EST to 10:22 PM EST
- Where
- Henry County, Dunreith
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.800, -85.430
Hail estimated at one inch was reported on US 40.
Thunderstorm Wind, Henry
- When
- August 19, 10:29 PM EST
- Where
- Henry County, 1 mi N of Dunreith
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.815, -85.430
Trees were reported down due to damaging thunderstorm winds.
Hail, Hendricks
- When
- August 19, 10:40 PM EST to 10:42 PM EST
- Where
- Hendricks County, Pittsboro
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 39.870, -86.470
Hail, Hendricks
- When
- August 19, 10:40 PM EST to 10:42 PM EST
- Where
- Hendricks County, Pittsboro
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.870, -86.470
Hail, Hendricks
- When
- August 19, 10:50 PM EST to 10:52 PM EST
- Where
- Hendricks County, Brownsburg
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 39.850, -86.400
Hail with an estimated size of one inch and winds gusting at 40 MPH were reported in Brownsburg.
Thunderstorm Wind, Hendricks
- When
- August 19, 10:50 PM EST
- Where
- Hendricks County, Brownsburg
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 39.850, -86.400
Numerous trees and power lines were reported down throughout town. A trailer storage facility had the roof blown off at US 136 and CR 900 E.
Hail, Hendricks
- When
- August 19, 10:55 PM EST to 10:57 PM EST
- Where
- Hendricks County, Brownsburg
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.850, -86.400
Nickel to golfball size hail was reported.
Thunderstorm Wind, Hendricks
- When
- August 19, 10:55 PM EST
- Where
- Hendricks County, Brownsburg
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 39.850, -86.400
A large tree limb fell onto a house and into the living room due to damaging thunderstorm winds. Another limb fell on a truck and was damaged.
Thunderstorm Wind, Hendricks
- When
- August 19, 10:55 PM EST
- Where
- Hendricks County, Brownsburg
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 39.850, -86.400
Trees fell on two houses on Green Street. At one house a tree limb broke a window.
Thunderstorm Wind, Hendricks
- When
- August 19, 10:55 PM EST
- Where
- Hendricks County, Brownsburg
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 39.850, -86.400
Downburst winds estimated at 75 to 80 MPH damaged numerous trees and limbs across the city. Several trees fell on power lines, homes, and on vehicles.
Hail, Marion
- When
- August 19, 10:59 PM EST to 11:01 PM EST
- Where
- Marion County, 1 mi N of Clermont
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 39.834, -86.380
Thunderstorm Wind, Marion
- When
- August 19, 11:02 PM EST to 11:04 PM EST
- Where
- Marion County, 2 mi NW of Indianapolis
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 39.800, -86.177
Eagle Creek ASOS measured a 59 MPH wind gust.
Hail, Marion
- When
- August 19, 11:05 PM EST to 11:07 PM EST
- Where
- Marion County, Indianapolis
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.780, -86.150
One inch hail was reported at 10th and Country Club.
Hail, Marion
- When
- August 19, 11:05 PM EST to 11:07 PM EST
- Where
- Marion County, Indianapolis
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.780, -86.150
Golf ball size hail and winds estimated at 40 MPH were reported in Pike Township by W 56th and Township Line Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Iowa, August 19, 20071 death · $1.0 million · 7 events
- Flash Flooding and Damaging Wind in Iowa, August 19 to 20, 2007$925,000 · 70 kt wind · 26 events
- Flash Flooding and Damaging Wind in Oklahoma, August 19, 2007$685,000 · 70 kt wind · 8 events
- Flash Flooding in Iowa, August 19, 2007$290,000 · 2 events
- Flash Flooding and Flood in Illinois, August 19, 2007$55,000 · 6 events
- Damaging Winds in Virginia, August 19, 2007$18,000 · 50 kt wind · 14 events
- Damaging Winds in Montana, August 19, 200754 kt wind · 10 events
- Lightning Strike in Colorado, August 19, 20071 injured · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, August 19, 200751 kt wind · 4 events
- Hail in Illinois, August 19, 20071 in hail · 4 events
- Hail in Indiana, August 19, 2007$3,000 · 0.88 in hail · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, August 19, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48628, 48636, 48639, 48672, 48673, 48645, 48649, 48650, 48652, 48675, 48654, 48664, 48665, 48669, 48670, 48674, 48666, 48667, 48668, 48671.